Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 46, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 7, 2007, 11:29 PM CDT for Webb County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2007, 11:29 PM CDT (04:29 UTC)
- Expired
- May 8, 2007, 12:30 AM CDT
- In force
- 61 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 5:59 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 4.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2805 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 10:12 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 7, 10:12 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1012 PM CDT MON MAY 7 2007
.UPDATE...STRONG LINE OF CONVECTION REMAINS FROM UVA SOUTH INTO
MEXICO. STRONGER TSTMS WEST OF LRD HAVE BEEN RELUCTANT TO CROSS
THE BORDER AS THEY REMAIN ANCHORED IN MOIST RICH THETA-E RIDGE
AXIS. THE STORMS ARE CONFINED THERE DUE TO MUCH DRIER AIR TO THE
EAST ACROSS COASTAL BEND. NEW THIS WOULD BE AN ISSUE LIMITING
EASTWARD PROGRESSION...BUT DID THINK MORE WOULD CROSS THE BORDER
BEFORE DISSIPATING ACROSS THE RIO GRANDE PLAINS. THESE STORMS ARE
BEING AIDED BY NICE DIFFLUENT ZONES ACROSS NERN MEX AND SW TEXAS
AND HAVE SEEN SOME IMPRESSIVE STORMS IN MEXICO. SOME STORMS HAVE
BEEN JUST CREEPING EAST LAST HOUR...SO TOO EARLY TO SAY FOR SURE
THAT THE SVR THREAT IS OVER IN FAR WEST. THERE HAVE BEEN SOME VERY
WEAK LOW TOPPED SHOWERS BENEATH THE CAP ACROSS THE COASTAL PLAINS
W/ SEVERAL OBS SITE REPORTING -RA...BUT NOT EXPECTING ANY
MEASURABLE PRECIP W/ THIS ACTIVITY. WILL UPDATE TO CLEAN UP SOME
CLOUD WORDING AND WILL NEED A LATE UPDATE TO HANDLE CHANGES IN
CONVECTION OUT WEST AND THE WATCH AS WELL.
NOTE THE CRP RADAR APPEARS TO BE HAVING SOME RPG ISSUES AND THE
RADAR IS FORCING ITSELF BACK INTO CLR AIR MODE FOR NO APPARENT
REASON. AM WORKING ON THE PROBLEM.
&&
.MARINE...HAD TO UPDATE TO PLACE THE NEARSHORE AND OFFSHORE WATERS
IN SCA. APPARENTLY WATER TEMPS ARE REACHING THE MAGIC TEMPERATURES
THAT ALLOW DEVELOPMENT OF A NOCTURNAL JET ACROSS THE NEARSHORE
WATERS...AS PORT A AND BOB HALL BOTH HAVE INCREASED TO A SOLID
SCA DESPITE WEAKER LLJ TONIGHT (25 TO 35 KTS). BUOY 19 IS AROUND 17
KNOTS...BUT WILL INCLUDE OFFSHORE AS WELL AS BUOY 20 IS USUALLY
MORE REPRESENTATIVE OF OUR AREA AND IS TYPICALLY 3 TO 5 KNOTS
HIGHER THAT BUOY 19 ON THESE TYPY NIGHTS (OF COURSE CANT CONFIRM
THAT DUE TO BUOY 20 OUTAGE). EVEN PORT OCONNOR TCOON WAS INTO SCA
LEVELS THIS EVENING...BUT BAYS SHOULD BE DROPPING OFF AND WILL
KEEP THEM IN CAUTIONS LEVELS OVERNIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 73 85 70 84 67 / 10 10 10 10 10
VICTORIA 70 86 66 84 63 / 10 10 10 10 10
LAREDO 76 95 72 91 71 / 30 10 20 30 30
ALICE 71 89 68 86 67 / 10 10 10 10 10
ROCKPORT 75 82 71 83 68 / 10 10 10 10 10
COTULLA 71 90 68 86 67 / 40 10 20 30 30
KINGSVILLE 72 87 70 86 67 / 10 10 10 10 10
NAVY CORPUS 76 82 72 82 71 / 10 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 5 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
&&
MJG...UPDATEHazardous weather outlook, May 7, 4:59 AM CDT, 18 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 459 AM CDT MON MAY 7 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-081000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 459 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS DUE TO LARGE SEAS ARE EXPECTED TO LINGER THIS MORNING ACROSS THE OFFSHORE WATERS. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS CORPUS CHRISTI BAY AND BAFFIN BAY THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE RIO GRANDE PLAINS WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. SOME OF THESE STORMS COULD BECOME STRONG...CONTAINING SMALL HAIL AND GUSTY WINDS. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 11:01 PM CDT | Tornado Warning | CRP | Webb | 29 min |
| May 7, 11:15 PM CDT | Flash Flood Warning | CRP | Webb | 90 min |
| May 7, 11:56 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 64 min |
| May 8, 1:00 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.